Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

Quasihyperbolic metric and Möbius transformations


Authors: Riku Klén, Matti Vuorinen and Xiaohui Zhang
Journal: Proc. Amer. Math. Soc. 142 (2014), 311-322
MSC (2010): Primary 30C65, 51M10
DOI: https://doi.org/10.1090/S0002-9939-2013-11765-X
Published electronically: October 4, 2013
MathSciNet review: 3119205
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An improved version of the quasiinvariance property of the quasi-
hyperbolic metric under Möbius transformations of the unit ball in $ {\mathbb{R}}^n, n \ge 2,$ is given, and a quasiinvariance property, sharp in a local sense, of the quasihyperbolic metric under quasiconformal mappings is proved. Finally, several inequalities between the quasihyperbolic metric and other commonly used metrics such as the hyperbolic metric of the unit ball and the chordal metric are established.


References [Enhancements On Off] (What's this?)

  • [A] Lars V. Ahlfors, Möbius transformations in several dimensions, Ordway Professorship Lectures in Mathematics, University of Minnesota School of Mathematics, Minneapolis, Minn., 1981. MR 725161 (84m:30028)
  • [AVV1] G. D. Anderson, M. K. Vamanamurthy, and M. Vuorinen, Dimension-free quasiconformal distortion in $ n$-space, Trans. Amer. Math. Soc. 297 (1986), no. 2, 687-706. MR 854093 (87j:30039), https://doi.org/10.2307/2000548
  • [AVV2] Glen D. Anderson, Mavina K. Vamanamurthy, and Matti K. Vuorinen, Conformal invariants, inequalities, and quasiconformal maps, Canadian Mathematical Society Series of Monographs and Advanced Texts, John Wiley & Sons Inc., New York, 1997. With 1 IBM-PC floppy disk (3.5 inch; HD); A Wiley-Interscience Publication. MR 1462077 (98h:30033)
  • [AVV3] G. D. Anderson, M. K. Vamanamurthy, and M. Vuorinen, Special functions of quasiconformal theory, Exposition. Math. 7 (1989), no. 2, 97-136. MR 1001253 (90k:30032)
  • [B] Alan F. Beardon, The geometry of discrete groups, Graduate Texts in Mathematics, vol. 91, Springer-Verlag, New York, 1995. Corrected reprint of the 1983 original. MR 1393195 (97d:22011)
  • [BM] A. F. Beardon and D. Minda, The diameter of a hyperbolic disc, Complex Anal. Oper. Theory 5 (2011), no. 3, 881-887. MR 2836330, https://doi.org/10.1007/s11785-010-0091-4
  • [BV] B. A. Bhayo and M. Vuorinen, On Mori's theorem for quasiconformal maps in the $ n$-space, Trans. Amer. Math. Soc. 363 (2011), no. 11, 5703-5719. MR 2817405 (2012k:30069), https://doi.org/10.1090/S0002-9947-2011-05281-5
  • [GO] F. W. Gehring and B. G. Osgood, Uniform domains and the quasihyperbolic metric, J. Analyse Math. 36 (1979), 50-74 (1980). MR 581801 (81k:30023), https://doi.org/10.1007/BF02798768
  • [GP] F. W. Gehring and B. P. Palka, Quasiconformally homogeneous domains, J. Analyse Math. 30 (1976), 172-199. MR 0437753 (55 #10676)
  • [HIMPS] Peter Hästö, Zair Ibragimov, David Minda, Saminathan Ponnusamy, and Swadesh Sahoo, Isometries of some hyperbolic-type path metrics, and the hyperbolic medial axis, In the tradition of Ahlfors-Bers. IV, Contemp. Math., vol. 432, Amer. Math. Soc., Providence, RI, 2007, pp. 63-74. MR 2342807 (2010d:30051), https://doi.org/10.1090/conm/432/08300
  • [K] Riku Klén, On hyperbolic type metrics, Ann. Acad. Sci. Fenn. Math. Diss. 152 (2009), 49. Dissertation, University of Turku, Turku, 2009. MR 2814337
  • [MO] Gaven J. Martin and Brad G. Osgood, The quasihyperbolic metric and associated estimates on the hyperbolic metric, J. Analyse Math. 47 (1986), 37-53. MR 874043 (88e:30060), https://doi.org/10.1007/BF02792531
  • [MRV] O. Martio, S. Rickman, and J. Väisälä, Distortion and singularities of quasiregular mappings, Ann. Acad. Sci. Fenn. Ser. A I No. 465 (1970), 13. MR 0267093 (42 #1995)
  • [R] Yu. G. Reshetnyak, Stability theorems in geometry and analysis, Mathematics and its Applications, vol. 304, Kluwer Academic Publishers Group, Dordrecht, 1994. Translated from the 1982 Russian original by N. S. Dairbekov and V. N. Dyatlov, and revised by the author; Translation edited and with a foreword by S. S. Kutateladze. MR 1326375 (96i:30016)
  • [S] Pasi Seittenranta, Möbius-invariant metrics, Math. Proc. Cambridge Philos. Soc. 125 (1999), no. 3, 511-533. MR 1656825 (2000g:30017), https://doi.org/10.1017/S0305004198002904
  • [V] Jussi Väisälä, Lectures on $ n$-dimensional quasiconformal mappings, Lecture Notes in Mathematics, Vol. 229, Springer-Verlag, Berlin, 1971. MR 0454009 (56 #12260)
  • [Vu1] Matti Vuorinen, Conformal geometry and quasiregular mappings, Lecture Notes in Mathematics, vol. 1319, Springer-Verlag, Berlin, 1988. MR 950174 (89k:30021)
  • [Vu2] Matti Vuorinen, Quadruples and spatial quasiconformal mappings, Math. Z. 205 (1990), no. 4, 617-628. MR 1082879 (92a:30021), https://doi.org/10.1007/BF02571267
  • [Vu3] Matti Vuorinen, Metrics and quasiregular mappings, Quasiconformal mappings and their applications, Narosa, New Delhi, 2007, pp. 291-325. MR 2492508 (2010f:30051)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 30C65, 51M10

Retrieve articles in all journals with MSC (2010): 30C65, 51M10


Additional Information

Riku Klén
Affiliation: Department of Mathematics and Statistics, University of Turku, 20014 Turku, Finland
Email: ripekl@utu.fi

Matti Vuorinen
Affiliation: Department of Mathematics and Statistics, University of Turku, 20014 Turku, Finland
Email: vuorinen@utu.fi

Xiaohui Zhang
Affiliation: Department of Mathematics and Statistics, University of Turku, 20014 Turku, Finland
Email: xiazha@utu.fi

DOI: https://doi.org/10.1090/S0002-9939-2013-11765-X
Keywords: Quasihyperbolic metric, distance-ratio metric, spherical metric, M\"obius transformation, quasiinvariance
Received by editor(s): August 23, 2011
Received by editor(s) in revised form: November 16, 2011, and March 13, 2012
Published electronically: October 4, 2013
Communicated by: Tatiana Toro
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society